Alert archive / Kansas / Wind Advisories in 2013

Wind Advisory 1, NWS Wichita, KS

January 10, 201310 counties in Kansas

NWS Wichita, KS issued this wind advisory at Jan 10, 2013, 1:53 PM CST for 10 counties in Kansas. It took effect at Jan 11, 2013, 11:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2013, 1:53 PM CST (19:53 UTC)
In effect from
Jan 11, 2013, 11:00 AM CST
Expired
Jan 11, 2013, 7:00 PM CST
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS73 KICT 101953
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
153 PM CST THU JAN 10 2013

...WINDY CONDITIONS EXPECTED ACROSS CENTRAL KANSAS ON FRIDAY
AFTERNOON...

KSZ032-033-047>051-111000-
/O.NEW.KICT.WI.Y.0001.130111T1500Z-130112T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON
153 PM CST THU JAN 10 2013

...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. 

* TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA FROM 9 AM
  FRIDAY UNTIL 6 PM FRIDAY EVENING.

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH
  ARE POSSIBLE.

* IMPACTS...USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES
  ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
5 follow-up statements
309 
WWUS73 KICT 110252
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CST THU JAN 10 2013


KSZ032-033-048-049-111700-
/O.NEW.KICT.FG.Y.0002.130111T0252Z-130111T1300Z/
/O.CON.KICT.WI.Y.0001.130111T1500Z-130112T0000Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA
852 PM CST THU JAN 10 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. A WIND
ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. 

* FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY.

* WIND TIMING...STRONG SOUTHWEST WINDS WILL AFFECT THE AREA FROM
  9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING.

* VISIBILITY...LESS THAN A QUARTER MILE.

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH 
  ARE POSSIBLE. 

* IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY
  DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE CAUTION
  WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST TO EAST
  ROADWAYS SUCH AS INTERSTATE 70.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ047-050-051-111700-
/O.CON.KICT.WI.Y.0001.130111T1500Z-130112T0000Z/
BARTON-RICE-MCPHERSON-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON
852 PM CST THU JAN 10 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM CST FRIDAY. 

* TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA FROM 9 AM 
  FRIDAY UNTIL 6 PM FRIDAY EVENING. 

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH 
  ARE POSSIBLE. 

* IMPACTS...USE CAUTION WHILE DRIVING HIGH PROFILE VEHICLES 
  ESPECIALLY ON WEST TO EAST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
021 
WWUS73 KICT 110519
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1119 PM CST THU JAN 10 2013

KSZ067-082-091-111930-
/O.EXB.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/
/O.EXA.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/
RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...ANTHONY...HARPER
1119 PM CST THU JAN 10 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY...
...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 11 AM TO 7 PM CST FRIDAY. 

* FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY.

* WIND TIMING...STRONG SOUTHWEST WINDS WILL AFFECT THE AREA FROM 
  9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. 

* VISIBILITY...LESS THAN A QUARTER MILE.

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH 
  ARE POSSIBLE. 

* IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY 
  DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE 
  CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST 
  TO EAST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ047-050-051-111930-
/O.EXA.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/
/O.EXT.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/
BARTON-RICE-MCPHERSON-
INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON
1119 PM CST THU JAN 10 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. THE WIND
ADVISORY IS NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY. 

* FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY.

* WIND TIMING...STRONG SOUTH WINDS WILL AFFECT THE AREA FROM 9 AM
  FRIDAY UNTIL 6 PM FRIDAY EVENING.

* VISIBILITY...LESS THAN A QUARTER MILE.

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH 
  ARE POSSIBLE. 

* IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY 
  DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE 
  CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST 
  TO EAST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-068>070-083-092>094-098-111300-
/O.EXA.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-SUMNER-COWLEY-ELK-
CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
1119 PM CST THU JAN 10 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM CST FRIDAY. 

* FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY.

* VISIBILITY...LESS THAN A QUARTER MILE.

* IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY
  DIFFICULT...SO USE EXTRA CARE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

KSZ032-033-048-049-111930-
/O.EXT.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/
/O.CON.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/
RUSSELL-LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA
1119 PM CST THU JAN 10 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY...
...WIND ADVISORY NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM TO 7 PM CST FRIDAY.
A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 7 AM CST FRIDAY. 

* FOG TIMING...DENSE FOG IS EXPECTED THROUGH 7 AM FRIDAY.

* WIND TIMING...STRONG SOUTHWEST WINDS WILL AFFECT THE AREA FROM 
  9 AM FRIDAY UNTIL 6 PM FRIDAY EVENING. 

* VISIBILITY...LESS THAN A QUARTER MILE.

* WINDS...SOUTH WINDS 30 TO 35 MPH WITH SOME GUSTS UP TO 45 MPH 
  ARE POSSIBLE. 

* IMPACTS...DRIVING IN DENSE FOG TONIGHT WILL BE VERY 
  DIFFICULT...SO USE EXTRA CARE. ON FRIDAY BE SURE TO USE 
  CAUTION WHILE DRIVING HIGH PROFILE VEHICLES ESPECIALLY ON WEST 
  TO EAST ROADWAYS SUCH AS INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN.
USE YOUR HEADLIGHTS AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

LAWSON
154 
WWUS73 KICT 110926
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
326 AM CST FRI JAN 11 2013

KSZ032-033-047>051-067-082-091-112330-
/O.CAN.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/
/O.CON.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
326 AM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING...
...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE DENSE
FOG ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS
MORNING TO 7 PM CST THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL FROM LATE
  MORNING THROUGH ABOUT 7 PM.

* WINDS...SUSTAINED SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH
  GUSTS UP TO 45 MPH POSSIBLE. THE WINDS WILL LIKELY BE STRONGEST
  GENERALLY ALONG AND WEST OF INTERSTATE 135.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES ON ROADS ORIENTED WEST TO EAST. USE EXTRA CAUTION.

&&

$$

KSZ052-053-068>070-083-092>094-098-111030-
/O.CAN.KICT.FG.Y.0002.000000T0000Z-130111T1300Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-SEDGWICK-SUMNER-COWLEY-ELK-
CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...NEWTON...
EL DORADO...AUGUSTA...EUREKA...WICHITA...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...SEDAN
326 AM CST FRI JAN 11 2013

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE DENSE
FOG ADVISORY. 

$$

ADK
381 
WWUS73 KICT 110930
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CST FRI JAN 11 2013

KSZ032-033-047>051-067-082-091-112330-
/O.CON.KICT.WI.Y.0001.130111T1700Z-130112T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
330 AM CST FRI JAN 11 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
CST THIS EVENING. 

* TIMING...STRONG SOUTH TO SOUTHWEST WINDS WILL PREVAIL FROM 
  LATE MORNING THROUGH ABOUT 7 PM. 

* WINDS...SUSTAINED FROM 25 TO 35 MPH...WITH GUSTS UP TO 45 MPH
  ARE LIKELY. THE WINDS WILL LIKELY BE STRONGEST GENERALLY ALONG
  AND WEST OF INTERSTATE 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES
ON ROADS ORIENTED WEST TO EAST. USE EXTRA CAUTION.

&&

$$

ADK
422 
WWUS73 KICT 120051
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CST FRI JAN 11 2013


KSZ032-033-047>051-067-082-091-120200-
/O.EXP.KICT.WI.Y.0001.000000T0000Z-130112T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...KINGMAN...
ANTHONY...HARPER
651 PM CST FRI JAN 11 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

STRONG SOUTHWEST WINDS HAVE BEEN ON THE DECREASE OVER THE PAST
HOUR AND THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
7 PM.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 10, 1:47 PM CST, 6 minutes earlier.

Area forecast discussion, Jan 10, 1:47 PM CST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
147 PM CST THU JAN 10 2013

.DISCUSSION...

MAIN FORECAST CONCERNS WILL BE EXITING LIGHT RAIN/DRIZZLE. THEN
WINDY AND WARMER ON FRI...BEFORE A COLD SURGE ON FRI NIGHT.

TONIGHT:
STORM SYSTEM CURRENTLY LOCATED OK WILL RAPIDLY LIFT NORTH-NORTHEAST
THIS EVENING...PUSHING ACROSS SE KS INTO WRN MO. AS THIS SYSTEM
LIFTS NE...EXPECT MOST OF THE LIGHT RAIN TO MOVE OUT WITH IT. SHORT
TERM MODELS SHOW BOUNDARY LEVEL MOISTURE REMAINING HIGH...UNTIL MAIN
SYSTEM PULLS EAST OF THE AREA...SO COULD SEE SOME LINGERING DRIZZLE
THROUGH THE EVENING HOURS FOR MOST LOCATIONS...ENDING FROM SW TO NE
BY MIDNIGHT. FORECAST SOUNDINGS HINTING AT SOME PATCHY FOG IN ITS
WAKE...BUT LOW LAYERS LOOK TOO MIXED FOR FOG DEVELOPMENT...WITH
PROBABLY MORE OF A VERY LOW STRATUS DECK. SO WILL TRIM BACK ON THE
PATCHY FOG MENTION...EXCEPT FOR AREAS ALONG A KSLN TO KCNU LINE.

FRI:
EXPECTING THE SFC FLOW TO QUICKLY SHIFT BACK TO THE SW ON FRI AS THE
NEXT SHORTWAVE MOVES ACROSS THE NRN PLAINS. THIS WILL LEAD TO A
TIGHTER SFC GRADIENT AND GOOD DOWNSLOPE CONDITIONS ACROSS MOST OF
THE REGION ON FRI AFTERNOON. LATEST NAM/WRF AND GFS SUGGESTS 850H
WINDS OF 60 KTS JUST OFF THE DECK. BUFKIT SOUNDINGS SUGGEST MOMENTUM
TRANSFER WILL BE STRONG ENOUGH TO BRING SOME OF THE STRONG WINDS
DOWN THE SFC...WITH SOME GUSTS AS HIGH AS 40 KT POSSIBLE.  SO HAVE
DECIDED TO ISSUE A WIND ADVISORY FOR MOST OF CEN KS. NOT SURE HOW
FAR SOUTHEAST TO TAKE THIS ADVISORY...BUT WILL LEAVE MOST OF SOUTH
CENTRAL KS OUT OF THIS FOR NOW...BUT THIS COULD BE INCLUDED WITH
LATER FORECASTS. 850H THERMAL RIDGE WILL ALSO MOVE ACROSS THE AREA
AS WELL...WITH 850H TEMPS OF +10-12C. THIS WILL LEAD TO SPRINGLIKE
TEMPS IN THE LOW 60S.

THE WARM UP WILL BE SHORT LIVED...AS THE SYSTEM MOVING ACROSS THE
NRN PLAINS WILL DRAG A STRONG COLD SOUTHEAST ACROSS THE AREA LATE
TONIGHT. THIS WILL LEAD TO SHARPLY COLDER TEMPS MOVING INTO THE AREA
LATE FRI NIGHT INTO EARLY ON SAT.

SAT-TUE:
EXPECTING A COLD AND BLUSTERY DAY ON SAT...BUT LACK OF MOISTURE WILL
KEEP THIS BOUNDARY DRY AS IT MOVES ACROSS...WITH DRAMATICALLY COLDER
TEMPS FOR THE AREA BY SAT AFTERNOON. NOT EXPECTING PORTIONS OF CEN
KS TO MAKE IT OUT OF THE UPPER 20S GIVEN THE STRONG COLD ADVECTION.

FRONTAL BOUNDARY LOOKS TO STALL SOMEWHAT OVER NORTHEAST OK AND SW MO
ON SAT AFTERNOON. A TIGHT MID-LEVEL BAROCLINIC ZONE WILL CONTINUE
TO BE SITUATED ACROSS PORTIONS OF EXTREME SOUTHEAST KS FOR SAT
EVE/NIGHT OVER THE TOP OF THIS SHALLOW COLD AIR AS A WEAK WAVE LOOKS
TO MOVE ALONG THIS BOUNDARY FOR SAT NIGHT.  MID LEVEL SATURATION ON
THE GFS...AND TO A LESSOR EXTENT THE ECMWF...SUGGESTS A PRECIP
CHANCE AS THIS WAVE MOVES ACROSS ARK. GFS FORECAST SOUNDINGS SUGGEST
A LIGHT SNOW CHANCE...SO THINK A LOW POP IS STILL WARRANTED FOR
THIS. BUT CONFIDENCE IS INCREASING SOME OF AT LEAST A CHANCE FOR
SOME ACCUMULATING SNOWS IN SE KS SAT NIGHT.

MEDIUM RANGE MODELS SUGGEST THAT THIS COLD AIRMASS WILL LINGER
ACROSS THE AREA THROUGH MON OR TUE AS AN ELONGATED MID LEVEL TROUGH
KEEPS THE SHALLOW COLD AIR IN PLACE. THIS LARGE CANADIAN SFC
PRESSURE AREA WILL KEEP THINGS DRY THROUGH THE BEGINNING OF THE
WEEK.

KETCHAM

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
POOR AVIATION CONDITIONS WILL CONTINUE ACROSS THE ENTIRE REGION TODAY
WITH LOW CLOUDS IN THE IFR CATEGORY AND SOME VISIBILITY
REDUCTIONS. THE LOW CLOUD CEILINGS WILL SLOWLY RISE TONIGHT AS THE
SOUTHERLY WINDS BEGIN TO PICK UP TOWARDS FRIDAY MORNING. GUSTY
SOUTHWEST WINDS WILL AFFECT ALL OF CENTRAL KANSAS TOMORROW AND
PORTIONS OF SOUTH CENTRAL KANSAS...WITH LOW CLOUDS GRADUALLY
SCATTERING OUT.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    43  64  27  37 /  10  10  10  10
HUTCHINSON      42  63  24  34 /  10  10  10  10
NEWTON          42  64  26  35 /  10  10  10  10
ELDORADO        42  63  28  37 /  10  10  10  10
WINFIELD-KWLD   43  65  32  39 /  10  10  10  10
RUSSELL         34  56  18  30 /  10  10  10  10
GREAT BEND      36  59  20  31 /  10  10  10  10
SALINA          41  62  21  32 /  10  10  10  10
MCPHERSON       41  63  23  33 /  10  10  10  10
COFFEYVILLE     44  66  40  45 /  20  10  10  20
CHANUTE         44  64  35  41 /  20  10  10  20
IOLA            45  64  35  40 /  20  10  10  20
PARSONS-KPPF    43  65  37  43 /  20  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM TO 6 PM CST FRIDAY FOR KSZ032-033-
047>051.

&&
Hazardous weather outlook, Jan 10, 11:37 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1137 AM CST THU JAN 10 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111745-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1137 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LOW PROBABILITIES FOR SNOW...OR A RAIN AND SNOW MIX WILL BE
POSSIBLE SATURDAY NIGHT AND EARLY SUNDAY OR PORTIONS OF SOUTHEAST
KANSAS WITH LITTLE OR NO SNOW ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

Nearby

Wind Advisories in Kansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.